Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 494, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 26, 2007, 7:32 AM CDT for Fayette County, Lavaca County, Lee County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 7:32 AM CDT (12:32 UTC)
- Expired
- May 26, 2007, 9:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Fayette County, TX, Lavaca County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 261235
FFWEWX
TXC149-285-287-261430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SCHULENBURG...LA GRANGE...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF HALLETTSVILLE...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...
* UNTIL 930 AM CDT
* AT 730 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TANGLEWOOD...ROUND TOP...FEDOR...FAYETTEVILLE AND DIME BOX
A BAND OF THUNDERSTORMS ALONG A VICTORIA TO HALLETTSVILLE TO
LA GRANGE TO LEXINGTON TO ROCKDALE LINE IS MOVING SLOWLY EAST
AT 10 MPH. RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE CAN BE
EXPECTED LEADING TO FLASH FLOODING.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2907 9694 2934 9657 2997 9660 3030 9668
3056 9691 3048 9713 3005 9703
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:51 AM CDT, 41 minutes earlier.
Area forecast discussion, May 26, 6:51 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 AM CDT SAT MAY 26 2007 .AVIATION... THIS MORNING, A BAND OF SHRA/TSRA WILL PERSIST ALONG A VCT TO 3T5 TO TPL LINE SHIFTING SLOWLY EAST, SCATTERED SHRA/TSRA WILL MOVE EAST FROM THE EAGLE PASS AREA TO COT AND PEZ, WITH ISOLATED SHRA ELSEWHERE. THIS AFTERNOON THROUGH TONIGHT, GOOD CHANCES OF SHRA/TSRA WILL CONTINUE. AREAS OF IFR/MVFR CIGS WILL LIFT TO VFR THIS AFTERNOON, THEN LOWER TO MVFR THIS EVENING AND IFR LATER TONIGHT. SELY WINDS LESS THAN 10 KTS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 448 AM CDT SAT MAY 26 2007/ DISCUSSION... OVERNIGHT DESTABILIZATION HAS BEEN GRADUAL THIS MORNING AS PRECIPITABLE WATER VALUES TEMPORARILY FELL BELOW 1.5 INCHES ACROSS MUCH OF THE CENTRAL AND WESTERN COUNTIES. THIS DROP SEEMS TO HAVE IMPACTED MODEL OUTPUT FROM THE 00Z RUNS WITH LOWER POPS AND QPF. HOWEVER, THE ENVIRONMENT WILL LIKELY RECOVER WITH PRECIPITABLE WATER VALUES REBOUNDING BACK TO ABOVE 2 STANDARD DEVIATIONS ABOVE AREA NORMS. THE MID AND UPPER LEVEL PATTERNS FOR THE NEXT 2 DAYS STILL SHOWS A FAVORABLE ENVIRONMENT FOR MOISTURE CONVERGENCE, WITH A MID LEVEL LOW OVER CENTRAL TX AND THE BROAD AND SHALLOW UPPER TROUGH STILL APPROACHING FROM THE SW. WHILE, THE MODEL TRENDS SUGGEST THE QPF AMOUNTS PREDICTED PREVIOUSLY MAY BE A TAD STRONG, THE THREAT FOR LIFE THREATENING FLASH FLOODS CONTINUES THIS WEEKEND. THE NEXT WAVE OF RAIN IS GETTING UNDERWAY AT 4 AM, WITH A WEAK COMPLEX MOVING OVER THE RIO GRANDE. HIGHER PRECIPITABLE WATER VALUES REMAIN OVER EASTERN COUNTIES WHERE A NORTH-SOUTH PATTERN OF TRAINING THUNDERSTORMS HAS BECOME MORE PRONOUNCED OVER THE PAST FEW HOURS. THESE TWO AREAS OF HEAVIER RAINS FROM THE WEST AND THE EAST APPEAR TO BE FILLING IN WITH MODERATE SHOWERS AND COULD EVOLVE INTO NUMEROUS THUNDERSTORMS OVER THE ESCARPMENT COUNTIES BY DAYBREAK. MORNING RAINFALL RATES COULD BE A BIT LIGHTER DUE TO THE TEMPORARY LOWERING OF AVAILABLE MOISTURE. HOWEVER, THE SFC TO 850 MB FLOW WAS SHOWN IN VAD WIND TRENDS TO BE INCREASING SOUTHERLY, SO THE MOISTURE TRANSPORT COULD SUPPORT HEAVIER RATES BY LATE THIS MORNING. THE HEAVIER RATES OF 2-3 INCHES PER HOUR ARE ALREADY OCCURRING NEAR A WEAK MCV OVER MAVERICK COUNTY. DUE TO THE LOCATION OF THE DEVELOPING RAINS BEING MOSTLY SOUTH AND EAST OF THE ESCARPMENT AND THE MOSTLY MODERATE RATES, THE THREAT TO SOME HILL COUNTRY RIVERS MAY NOT DEVELOP UNTIL LATER IN THE DAY. MUCH OF WHAT HAPPENS THIS AFTERNOON COULD HINGE UPON THE FATE OF THE WEAKENING MCS OVER THE RIO GRANDE THIS MORNING A RESURGENCE OF THE COMPLEX OVER THE RIO GRANDE PLAINS/COASTAL BEND COULD CUT OFF MOISTURE TRANSPORT INTO THE HILL COUNTRY AND FOCUS ALL THE HEAVY RAINS TO THE SOUTH. THESE MESOSCALE UNCERTAINTIES WILL MAKE DETAILS DIFFICULT OUTSIDE OF 6-12 HOURS DURING THIS HOLIDAY WEEKEND RAIN EVENT. THUS THE FFA WILL CONTINUE, AND AN EXTENSION WILL BE ISSUED LATER THIS MORNING TO EXTEND THE WATCH INTO SUNDAY MORNING. MODEL TRENDS SHOW A SLIGHTLY MORE PROGRESSIVE PATTERN ALOFT BY MONDAY, SO THE GFS FOCUS OF HIGHER POPS TO THE EAST MON-WED WERE AGREEABLE. TRENDS FOR LATE IN THE WEEK CONTINUE TO SHOW A DRYING TREND LATE NEXT WEEK. PERHAPS THEN, SAT WILL SEE THE 1ST 90 DEGREE DAY IN OVER 6 MONTHS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 66 79 65 82 / 80 50 50 40 40 AUSTIN BERGSTROM INTL AIRPORT 78 65 79 65 81 / 80 50 50 40 40 DEL RIO INTL AIRPORT 82 68 83 68 85 / 50 40 40 40 20 SAN ANTONIO INTL AIRPORT 78 67 79 65 83 / 70 50 50 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/04
Hazardous weather outlook, May 26, 4:54 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 AM CDT SAT MAY 26 2007 TXZ171>173-183>194-202>209-217>225-228-271000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 454 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY INTO THIS EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS. .DAYS TWO AND THREE...SUNDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS. .DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN AREAS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:32 AM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 118 min |
| May 26, 9:25 AM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.